Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 9, NWS Hastings, NE

April 30, 20117 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Apr 30, 2011, 3:45 AM CDT for 7 counties in Nebraska. It took effect at Apr 30, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 3:45 AM CDT (08:45 UTC)
In effect from
Apr 30, 2011, 12:00 PM CDT
Expired
Apr 30, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Howard County, NE, Nance County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
624 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS73 KGID 300845
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
345 AM CDT SAT APR 30 2011

NEZ039>041-046-047-060-061-301700-
/O.NEW.KGID.WI.Y.0009.110430T1700Z-110501T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-DAWSON-BUFFALO-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY
345 AM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEFORE
  SUBSIDING THIS EVENING.

* SUSTAINED WIND SPEEDS NEAR 30 MPH...WITH GUSTS TO AROUND 45 MPH
  ARE EXPECTED. 

* LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS SHOULD BE SECURED
  SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. IF
  DRIVING...KEEP A FIRM GRIP ON THE WHEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
782 
WWUS73 KGID 301631
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1131 AM CDT SAT APR 30 2011

NEZ039>041-046-047-060-061-010100-
/O.CON.KGID.WI.Y.0009.110430T1700Z-110501T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-DAWSON-BUFFALO-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY
1131 AM CDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON BEFORE 
  SUBSIDING THIS EVENING. 

* SUSTAINED WIND SPEEDS NEAR 30 MPH...WITH GUSTS TO AROUND 45 
  MPH ARE EXPECTED. 

* LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS SHOULD BE 
  SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. IF 
  DRIVING...KEEP A FIRM GRIP ON THE WHEEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADO
029 
WWUS73 KGID 010000
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT SAT APR 30 2011

NEZ039>041-046-047-060-061-010100-
/O.CAN.KGID.WI.Y.0009.000000T0000Z-110501T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-DAWSON-BUFFALO-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY
700 PM CDT SAT APR 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS ARE BEGINNING TO DIE DOWN AND WILL CONTINUE TO
FURTHER DIE DOWN THROUGH THE REMAINDER OF THE EVENING.

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:23 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 30, 3:23 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
323 AM CDT SAT APR 30 2011

.DISCUSSION...KUEX WSR-88D EARLY THIS MORNING SHOWS A FEW SHOWERS
MOVING ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. THESE APPEAR
TO BE TIED TO A PASSING H7 WAVE BEHIND A STRONG COLD FRONT THAT
MOVED ACROSS MOST OF THE CWA EARLIER THIS MORNING. THE 30.00Z NAM
AND GFS BOTH SUGGEST THE BETTER FORCING ASSOCIATED WITH THE MID
LEVEL WAVE SHOULD BE EAST AND NORTH OF THE CWA BY 12Z...SO WILL GO
DRY FOR MOST OF THE DAY. IT WILL REMAIN BREEZY TODAY...AND WINDS
SHOULD BE AT THEIR STRONGEST THIS AFTERNOON AS LOW LEVEL LAPSE
RATES INCREASE ACROSS THE FORECAST AREA. 29.00Z NAM BUFR SOUNDINGS
SUGGEST MIXING WILL BECOME QUITE DEEP...WITH MOMENTUM TRANSFER
SUGGESTING WINDS NEAR 40 KTS AT THE TOP OF THE MIXED LAYER IN THE
NORTH. GFS NUMERICAL GUIDANCE BRINGS SUSTAINED WINDS TO NEAR 30
MPH IN PARTS OF THE NORTH AND WEST THIS AFTERNOON AS WELL...AND
AFTER DISCUSSIONS WITH SURROUNDING OFFICES WILL HOIST A WIND
ADVISORY STARTING AT NOON. WILL KEEP THE ADVISORY FOCUSED NORTH
AND WEST OF A LINE FROM ROUGHLY LEXINGTON TO FULLERTON.
TEMPERATURES TODAY WILL BE MUCH COOLER THAN YESTERDAY...AND WILL
AIM FOR HIGHS IN THE MID 50S TO MID 60S ACROSS THE FORECAST AREA.

WINDS WILL SUBSIDE THIS EVENING...AS MIXING DECREASES AND THE
SURFACE PRESSURE GRADIENT RELAXES A BIT. TEMPERATURES WILL BE
COOL...AND HAVE SOME CONCERN ABOUT FROST/FREEZE HEADLINES NOW THAT
WE ARE HEADING INTO MAY. TEMPERATURES WILL LIKELY FALL INTO THE
30S LATE TONIGHT INTO SUNDAY MORNING...SO IF WINDS DECREASE ENOUGH
FROST COULD BECOME A CONCERN. FOR NOW...WILL HOLD OFF ON A
HEADLINE AND LET LATER SHIFTS ASSESS THINGS...BUT WILL MENTION AT
LEAST SOME PATCHY FROST POSSIBILITIES IN THE HAZARDOUS WEATHER
OUTLOOK THIS MORNING.

CONFIDENCE IN PRECIPITATION CHANCES FOR SUNDAY INTO MONDAY ARE
NOT VERY HIGH...WITH DIFFERENCES SHOWING UP IN THE VARIOUS SHORT
TERM MODEL SOLUTIONS. THE UPPER FLOW REMAINS WEST/NORTHWEST IN
DIRECTION AND THE MODELS ARE HAVING A HARD TIME RESOLVING ANY
SUBTLE WAVES THAT MAY TRY TO RIPPLE ACROSS THE REGION. WILL LEAN
TOWARDS THE SREF WHICH GENERALLY KEEPS ANY RAIN CHANCES NORTH AND
WEST OF THE FORECAST AREA FOR SUNDAY...BUT DOES BRING IN A SMALL
POP MONDAY AFTERNOON IN WESTERN PARTS OF THE FORECAST AREA.

ANOTHER CONCERN FOR SUNDAY NIGHT INTO MONDAY WILL AGAIN BE THE
FROST/FREEZE POTENTIAL WITH LOWS FALLING INTO THE LOWER TO MID
30S. WINDS SHOULD BE LIGHT WITH SURFACE HIGH PRESSURE TAKING HOLD
OF THE AREA...THOUGH THERE COULD BE SOME MID AND HIGH LEVEL CLOUDS
ACROSS PARTS OF THE AREA. WILL AGAIN MENTION THE POSSIBILITY OF
FROST IN THE HAZARDOUS WEATHER OUTLOOK AS A START.

&&

.AVIATION...06Z KGRI TAF. VFR CONDITIONS TO CONTINUE AT KGRI
THROUGH THE TAF PERIOD...WITH CEILINGS NEAR 6000FT AGL POSSIBLE
THROUGH THE OVERNIGHT HOURS. THE LOW LEVEL WIND FIELD WILL
CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS BEFORE INCREASING
ONCE AGAIN DURING THE DAY SATURDAY. NO VISIBILITY RESTRICTIONS ARE
EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     NEZ039>041-046-047-060-061.

KS...NONE.
&&

DISCUSSION...KING
AVIATION...BRYANT
Hazardous weather outlook, Apr 30, 12:29 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1229 AM CDT SAT APR 30 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1229 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON FOR
AREAS IN SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF A
LINE FROM LEXINGTON TO GREELEY. THUNDERSTORMS ARE ALSO POSSIBLE
WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:33 PM CDTSpecial Weather StatementGIDSherman27 min
Apr 29, 7:49 PM CDTSpecial Weather StatementGIDGreeley26 min
Apr 30, 12:09 PM CDTRed Flag WarningGIDFurnas, Harlan7 hr

Nearby

Wind Advisories in Nebraska, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.